Vol. 7, No. 9, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 4, 767–1007
Issue 3, 505–765
Issue 2, 253–503
Issue 1, 1–252

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Regular permutation groups of order mp and Hopf Galois structures

Timothy Kohl

Vol. 7 (2013), No. 9, 2203–2240
Abstract

Let Γ be a group of order mp where p is prime and p > m. We give a strategy to enumerate the regular subgroups of Perm(Γ) normalized by the left representation λ(Γ) of Γ. These regular subgroups are in one-to-one correspondence with the Hopf Galois structures on Galois field extensions LK with Γ = Gal(LK). We prove that every such regular subgroup is contained in the normalizer in Perm(Γ) of the p-Sylow subgroup of λ(Γ). This normalizer has an affine representation that makes feasible the explicit determination of regular subgroups in many cases. We illustrate our approach with a number of examples, including the cases of groups whose order is the product of two distinct primes and groups of order p(p 1), where p is a “safe prime”. These cases were previously studied by N. Byott and L. Childs, respectively.

Keywords
regular permutation group, Hopf–Galois extension, holomorph
Mathematical Subject Classification 2010
Primary: 20B35
Secondary: 12F10, 20E22, 16W30
Milestones
Received: 8 September 2012
Revised: 2 February 2013
Accepted: 11 March 2013
Published: 18 December 2013
Authors
Timothy Kohl
Department of Mathematics and Statistics
Boston University
111 Cummington Mall
Boston, MA 02215
United States